My doctor recommended I give Prozac a try for my OCD. I was on it for about 6 months, beginning with 20mg and gradually increasing to about 80mg (a high does of prozac is recommended for ocd). Well it did improve my ocd symptoms, but not enough to where I wanted to be on it long term. I began tapering off the prozac for a few weeks, then my doctor said that because prozac has a long half time life and I was only on it for 6 months I could completely stop. It has been about 5 weeks since I have been completely off prozac and I have noticed some changes and I am wondering if it is due to coming off Prozac. For example I am more irritable and moody. My OCD is also at an all time high, worse than before I ever began the medication. My main concern is I have noticed quite a bit of weight gain ever since I got off the medication. While on the prozac I gained a couple pounds (I wouldn't even blame the prozac) but after coming off nothing has changed yet the scale continues to rise and it feels impossible to lose. I was never depressed before, but this continuous weight gain has me discouraged, unmotivated and ultimately feeling depressed. Does coming off the prozac mess with your metabolism? And if it does will I ever go back to how I looked and felt before getting on prozac and if that is possible how long will that be??? Please help! I feel like even beginning the medication was one of the worst things I could have done!
I don't believe taking the Prozac was a disaster because you have OCD and needed a medicine that works. You still need to be treated as you say your OCD is at an all time high. Please contact your Dr., hopefully a psychiatrist, and see what you can take for this. Once the OCD is under control, you may find you feel better and the weight gaining may lessen or disappear. It's entirely possible for you to return to your desired weight with time and effort. You must address the uncontrolled anxiety you are now feeling. The depression can be temporary due to the weight gain or possibly long-term and again, you need to let a psychiatrist determine that.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Dec 2011 • 1 answer
Updated 17 Nov 2016 • 3 answers
Updated 19 Feb 2016 • 3 answers
Updated 22 Jul 2018 • 2 answers
Updated 11 days ago • 3 answers